|2 part question.
May 9, 2001
1st, i've noticed i developed vertical groves in my finger nails, and one deep horizontal grove in my big toe nail. i'm on sustiva and combivir, less than 50 VL, cd4 255. could this be a side effect of meds or just hiv related? 2nd, i'm becoming very sensitive to the sun. i burn quickly with sores and itching. is this med related or hiv related? rc
| Response from Dr. Henry
The particular meds you are on don't generally cause those nail problems but I have seen it a few times with AZT (a part of Combivir) esp. in my African-American patients. If you are on a sulfa antibiotic for PCP prevention that can sensitize your skin to the sun (such as septra or dapsone). Occasionally patients seem to acquire sun sensitivity in the course of their treatment that I can't explain. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore Throat After Vaginal Sex With Condom Does It Mean I Have HIV
- Tingling Lips After Licking Penis Worried I Have HIV
- White Bumps On Penis After Unprotected Sex Without Ejaculation Worried I Have HIV
- White Tongue After Oral Sex Worried I Have HIV
- Can You Get Hepatitis C From Urine?
- Symptoms Of Vaginal Bleeding Headache Low Back Pain Cramping
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.